MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-4-3D-ES
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the axium prime spring coil was found to be stretched in the introducer sheath during product flushing.The product was replaced, and the patient did not experience any injury or complications.Additional information was received that the coil was inspected prior to flushing and did not become stretched during the flushing process.There were no issues that resulted in the damage that was found.There was no damage or evidence of tampering to the device packaging.The proximal end of the pushwire was secured in the guidewire clip when the package was opened.The devices were prepared according to the instructions for use (ifu).
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the axium prime device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, an opened axium prime inner pouch, a dispenser coil, and within an introducer sheath.Damage location details: the introducer sheath was found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The pushwire was found to be bent at ~7.0cm from the proximal end; in addition, the pushwire was found to be bent within the introducer sheath at ~13.1cm from the distal end.The axium prime implant coil was returned stretched within the introducer sheath.The polypropylene filament was found to be broken off the detachable element.No other anomalies were observed.Testing/analysis (including sem reports): during testing, the axium prime device failed to advance out of the introducer sheath.Due to the damaged condition no further testing was performed.*conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil stretch¿ was confirmed.The axium prime device was returned damaged with the implant coil stretched within the introducer sheath.The report states ¿the axium prime spring coil was found to be stretched in the introducer sheath during product flushing.¿; therefore, a possible cause of the ¿coil stretch¿ may have been caused during preparation.The report mentioned that the implant coil was inspected prior to being flushed and was found to be undamaged; therefore, the damage (stretching) may have been caused during the resheathing of the implant coil; however, the likely cause of the ¿coil stretch¿ was unable to be determined.A few other possible causes of ¿coil stretch¿ are, but not limited to, damage during preparation, pushwire rotation, and the user advances the coil against resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22810255
Report Number9617601-2025-00988
Device Sequence Number7836722
Product Code KRD
UDI-Device Identifier00763000313630
UDI-Public(01)00763000313630(17)270226(10)228342419
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-4-3D-ES
Device Catalogue NumberAPB-1-4-3D-ES
Device Lot Number228342419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Initial Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale